| Model Number |
G56553 |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/08/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
Event or Problem Description
As reported, during a lower extremity angioplasty, a radiopaque tip was hanging off the cxi support catheter.This was noted by the tech when the physician attempted to reintroduce the device.The device was not used any longer, and an alternative device was used to complete the procedure.No adverse effects have been reported due to the alleged malfunction.Additional patient and event information has been requested.
Additional Manufacturer Narrative
D10: cook pedal access kit, v18 wireguide.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
Additional information received on 19feb2021.The procedure being completed was a lower extremity angiogram with angioplasty.The device was used once and then removed without any indication that the tip was damaged.The device was about to be used a second time when the tip damage was noted.A second device was used to complete the procedure.
Event or Problem Description
There is no new patient or event information to report.
Additional Manufacturer Narrative
Description of event: as reported, during a lower extremity angiogram with angioplasty, a radiopaque tip was hanging off the cxi support catheter.This was noted by the tech when the physician attempted to reintroduce the device.The device was used once and then removed without any indication that the tip was damaged.The device was about to be used a second time when the tip damage was noted.The device was not used any longer, and an alternative device was used to complete the procedure.Investigation / evaluation: a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, drawings, the instructions for use, manufacturing instructions, and quality control data.The complainant returned one used cxi support catheter (cxi-2.6-18-150-ang) to cook for investigation.Physical examination of the returned device showed that a 4mm section of the tip was separated.No other damage was noted to the device.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: intended use ¿the cxi support catheter is intended for use in small vessel or superselective anatomy for diagnostic and interventional procedures, including peripheral use.¿ precautions: ¿the catheter should not be advanced into a vessel having a reference vessel diameter smaller than the catheter out diameter.¿ ¿the catheter should not be advanced through an area of resistance unless the source of resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction.¿ how supplied: ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ a review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Cook has concluded component failure without any design of manufacturing issue contributed to this incident.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.